MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-60/I16-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Extravasation (1842); Low Blood Pressure/ Hypotension (1914); Ruptured Aneurysm (4436)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.This procedure is outside the indications of use (off-label) due to the patient's pre-existing aiod (aortoiliac occlusive disease).Approximately two (2) hours post initial procedure, the patient became hypotensive with evidence of extravasation.The aneurysm was confirmed to have not been excluded per post ct (computed tomography) scan.The physician elected to treat the patient by implanting the alto abdominal aortic aneurysm stent system and performing coil embolization the following day on (b)(6) 2022.During the secondary implant procedure, the physician determined that the median sacral was back bleeding into the rear of the aorta due to calcium deposits, which pierced the aortic wall after ballooning the gore (non-endologix) vbx stents; initial implant procedure further off-label due to adjunctive devices not compatible with the afx2 system per ifu.The secondary reline was unsuccessful as the aneurysm remained unexcluded.The patient is reportedly in stable condition and was discharged.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft.This procedure is outside the indications of use (off-label) due to the patient's pre-existing aiod (aortoiliac occlusive disease).Approximately two (2) hours post initial procedure, the patient became hypotensive with evidence of extravasation.The aneurysm was confirmed to have not been excluded per post ct (computed tomography) scan.The physician elected to treat the patient by implanting the alto abdominal aortic aneurysm stent system and performing coil embolization the following day on (b)(6) 2022.During the secondary implant procedure, the physician determined that the median sacral was back bleeding into the rear of the aorta due to calcium deposits, which pierced the aortic wall after ballooning the gore (non-endologix) vbx stents; initial implant procedure further off-label due to adjunctive devices not compatible with the afx2 system per ifu.The secondary reline was unsuccessful as the aneurysm remained unexcluded.The patient is reportedly in stable condition and was discharged.After the initial report, clinical assessment determined that there was evidence to reasonably suggest a right iliac rupture occurred that was not included in the event as reported.The rupture was discovered during review of the ct scan dated (b)(6) 2022.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows type ii endoleak of the sacral artery, hypotension and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a right iliac rupture occurred that was not included in the event as reported.These findings were discovered during an examination of the computerized tomography scan dated (b)(6) 2022.The most likely causation for the type ii endoleak is anatomy related.The procedure related harms for this adverse event were hypotension, post operative hypoxic respiratory failure, hypovolemic shock due to hemorrhage and a prolonged hospitalization.The post operative hypoxic respiratory failure noted in the discharge summary was not clarified further in the medical records.The hypovolemic shock noted in the discharge summary also was not clarified further in the medical records.There was concomitant product use of non endologix stents in the bilateral iliacs, this did not appear to contribute to the reported event.The type ii endoleak from the sacral artery likely caused the rupture due to the highly calcified nature of the aorta and iliac arteries (aiod).During the investigation, endologix found reasonable evidence to suggest the device was used off-label as the patient did not have an abdominal aortic aneurysm.The final patient status was discharged home in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem ¿ updated g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14320804
Report Number2031527-2022-00094
Device Sequence Number20133237
Product Code MIH
UDI-Device Identifier00818009014740
UDI-Public(01)00818009014740(17)230804
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberBEA25-60/I16-40
Device Lot Number2375455-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) VBX STENTS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale